Pulmonary arterial hypertension is one of the rarest side effects of Phentermine. Increased blood pressure in the lungs can be caused by prolonged use of Phentermine in large doses.
Phentermine course should be suspended or completely canceled when occurring such symptoms of pulmonary arterial hypertension as:
- angina pectoris
- swelling of lower limbs
- sudden loss of consciousness
- feeling of lack of air (dyspnea)
- shortness of breath during physical activity.
To avoid pulmonary arterial hypertension, it is not recommended to take high doses of Phentermine for longer than prescribed. The study results confirm that Phentermine does not cause serious adverse reactions in short-term use (no more than 6 weeks).
Increased pressure in the pulmonary artery, caused by Phentermine use, can be reversible.
To treat Phentermine-induced primary pulmonary hypertension, it is recommended to take drugs that:
The risk of pulmonary hypertension increases in simultaneous use of Phentermine with such anorectics as Fenfluramine or Dexfenfluramine. For this reason, these drugs for obesity treatment are contraindicated to take together with Phentermine.
In addition, because of the risk of pulmonary hypertension exacerbation, Phentermine is contraindicated in patients with this rare disease.